Search Type: drug or dietary supplement name
Search Term: kava-kava


Disease and Drug Family Information

Worst Pills, Best Pills Newsletter Articles

Search results below include Worst Pills, Best Pills Newsletter Articles where your selected dietary supplement is a primary subject of discussion
  • Managing Herbal Medicines in Patients Undergoing Surgery [hide all summaries]
    (January 2013)
    Find out why, if you are using any of nine different popular dietary supplements and you are planning to have surgery, you need to tell your doctor so you can stop using them at a safe interval before your operation. The intervals range from at least 24 hours before surgery to two weeks, the latter the case for most of the nine supplements.
  • Drug-Induced Parkinsonism [hide all summaries]
    (October 2010)
    A study discovered that more than 1 out of every 10 people who went to a Parkinson’s disease center was found to have drug-induced Parkinsonism. These people were misdiagnosed as having the more common illness, Parkinson’s disease, which is irreversible and has unknown causes.
  • Canada Bans the Dangerous Herbal Supplement Kava-Kava [hide all summaries]
    (October 2002)
    Canada joined the growing list of countries that have banned the herbal supplement kava-kava because of liver toxicity that in some cases has resulted in liver transplants and death (see the May 2002 issue of Worst Pills, Best Pills News). An immediate ban and a recall at all levels of the market was announced by Canadian health authorities on August 21, 2002.
  • Do Not Use! Germany Bans the Dietary Supplement Kava-Kava [hide all summaries]
    (August 2002)
    Germany’s Federal Institute for Drugs and Medical Devices, the counterpart of our Food and Drug Administration (FDA), announced on June 17, 2002 a ban on the sale of the herbal dietary supplement kava-kava, to take effect immediately, because of reports of liver toxicity.
  • U.S. Consumers Finally Get Warned About Liver Toxicity with the Dietary Supplement Kava-Kava [hide all summaries]
    (May 2002)
    On March 25, 2002, the Food and Drug Administration (FDA) finally issued a consumer alert about the possibility of liver toxicity with the dietary supplement drug kava kava. This action came four months after German authorities issued a similar warning to their citizens.
  • Do Not Use! Germans May Ban the Dietary Supplement Drug Kava-Kava [hide all summaries]
    (January 2002)
    According to a story from Reuters Health News on November 20, 2001, German authorities are considering a ban on the sale of products containing more than tiny amounts of the herb Kava-Kava after reports of 24 cases of liver damage linked to the “drug” in Germany. We verified this report with colleagues who provided us with additional references linking Kava-Kava to liver damage.

SHOW secondary search results for kava-kava

Copyright © 2017 Public Citizen's Health Research Group. All rights reserved. https://www.worstpills.org/